This post, “Can Fluoroquinolone Antibiotics Cause Dental Problems?” published on Hormones Matter, is not very hopeful. In fact, it’s quite frightening. Many patient reports have been coming in lately about fluoroquinolone induced dental problems and teeth falling out. Christopher’s story, on The Fluoroquinolone Wall of Pain is one of the stories highlighted. Having all of your teeth fall out is a hefty price to pay for using an antibiotic – especially an antibiotic that is regularly prescribed for urinary tract and sinus infections.
I couldn’t find much in the way of journal articles about fluoroquinolone toxicity and dental problems. If any of you find journal articles with dental problems listed as an effect of fluoroquinolones, please let me know.
The patient reports are quite compelling though – and frightening.
A couple people have mentioned that magnesium supplementation helps their post-flox teeth. It’s probably a good thing to keep up.
On a personal note, I love my teeth. Vanity is certainly at play, but I have really good teeth and I’d like to keep them. I lost a tooth to internal resorbtion – basically, the root disintegrated for no reason – a long time before I took a FQ. That stunk, for sure. I can only imagine the horror of losing all of one’s teeth. Hugs to those who are having post-FQ dental problems!